MAUDE Adverse Event Report: ALCON RESEARCH, LLC - HUNTINGTON ACRYSOF IQ PANOPTIX UV ABSORBING TRIFOCAL IOL; LENS, MULTIFOCAL

ALCON RESEARCH, LLC - HUNTINGTON ACRYSOF IQ PANOPTIX UV ABSORBING TRIFOCAL IOL; LENS, MULTIFOCAL
Model Number TFAT00
Medical Device Problem Code Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Codes Dry Eye(s) (1814); Vitreous Floaters (1866); Blurred Vision (2137); Visual Impairment (2138); Visual Disturbances (2140); Eye Pain (4467); Appropriate Clinical Signs, Symptoms and Conditions Term/Code Not Available (4581)
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
A sample device was not returned for analysis.Product history records were reviewed and documentation indicated the product met release criteria.Root cause has not been identified.There have been no other complaints reported in the lot number.The manufacturer internal reference number is: (b)(4).
 
Event or Problem Description
A non-healthcare professional reported following an intraocular lens (iol) implant procedure, the patient experienced intolerable visual aberration and glare.The lens was explanted and replaced with monofocal lens in a secondary procedure.Additional information received stated that patient was treated with yag laser posterior capsulotomy after surgery.Patient vision was improved but not great.She stated vision was better at distance than near, though it was pretty blurry everywhere.She could read tablet when making font larger, but could not read book, could not read subtitles on the tv.Sha had snowflakes and starbust when driving at night.There were floaters in the right eye.Patient also had dermatochalasis, trace blepharitis anterior and trace blepharitis posterior, conjunctiva- trace injection and pingueculum, vitreous syneresis/opacities, mild asymmetric surface on topography with few peripheral microcysts, trace meibomian gland dysfunction, mild eye pain and dry eyes.The patient had been advised to take, antibiotic, nsaids and steroid drops.Patient condition had been improved after replacement with monofocal lens.There are two medical device reports associated with this patient.This report is associated with the left eye.

Brand Name
ACRYSOF IQ PANOPTIX UV ABSORBING TRIFOCAL IOL
Common Device Name
LENS, MULTIFOCAL
Manufacturer (Section D)
ALCON RESEARCH, LLC - HUNTINGTON
6065 kyle lane
huntington WV 25702
Manufacturer (Section G)
ALCON RESEARCH, LLC - HUNTINGTON
6065 kyle lane
huntington WV 25702
Manufacturer Contact
jonathan schlech
6201 south freeway
mail stop ab2-6
fort worth, TX 76134
8007579780
MDR Report Key16626331
Report Number1119421-2023-00548
Device Sequence Number4512035
Product Code MFK
UDI-Device Identifier00380652429740
UDI-Public00380652429740
Combination Product (Y/N)N
Initial Reporter StateID
Initial Reporter CountryUS
PMA/510(K) Number
P040020
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2021
Device Explanted Year2023
Reporter Type Manufacturer
Initial Reporter Occupation Non-Healthcare Professional
Type of Report Initial
Report Date (Section B) 03/28/2023
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date02/21/2026
Device Model NumberTFAT00
Device Catalogue NumberTFAT00.215
Device Lot Number15149456
Was Device Available for Evaluation? No
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 02/27/2023
Initial Report FDA Received Date03/28/2023
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Date Device Manufactured02/22/2021
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention; Other;
Patient Age62 YR
Patient SexFemale